Alert archive / Michigan / Winter Storm Warnings in 2007

Winter Storm Warning 8, NWS Gaylord, MI

November 21, 20074 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Nov 21, 2007, 7:09 PM EST for 4 counties in Michigan. It was in force for 16 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 21, 2007, 7:09 PM EST (00:09 UTC)
Expired
Nov 22, 2007, 10:57 AM EST
In force
16 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Benzie County, MI, Iosco County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 24 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 21, 11:15 PM ESTSNOW 34 Nw Traverse City, MI
Nov 22, 7:00 AM ESTSNOW 2.44 E Honor, MI12 HR TOTAL ENDING 7 AM.
Nov 22, 7:23 AM ESTSNOW 3.5Oscoda, MI12 HR TOTAL THRU 7 AM.
Nov 22, 9:02 AM ESTSNOW 33 Se Leland, MI12 HR TOTAL THRU 8 AM.
Nov 22, 9:02 AM ESTSNOW 3.6Maple City, MI12 HR TOTAL THRU 8 AM.
Nov 22, 9:02 AM ESTSNOW 4Lake Ann, MI12 HR TOTAL THRU 9 AM.
Nov 22, 9:23 AM ESTSNOW 6Lake Ann, MI12 HR TOTAL THRU 9 AM. SNOW DEPTH 6 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 0.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2007-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2007-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 220009
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
709 PM EST WED NOV 21 2007

...FIRST SIGNIFICANT SNOW FALL OF THE SEASON...

.A STORM SYSTEM MOVING UP THE NORTHERN OHIO VALLEY WILL SPREAD
SNOW INTO NORTHERN LOWER MICHIGAN THIS EVENING AND CONTINUE INTO
EARLY THANKSGIVING DAY. NORTH-NORTHEAST WINDS OFF OF LAKE HURON
AND LAKE MICHIGAN...WILL RESULT IN SNOW BECOMING HEAVY AT TIMES
DUE TO LAKE ENHANCEMENT.

MIZ020-025-030-036-221415-
/O.UPG.KAPX.SN.Y.0008.000000T0000Z-071122T1700Z/
/O.NEW.KAPX.WS.W.0008.071122T0009Z-071122T1700Z/
LEELANAU-BENZIE-ALCONA-IOSCO-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...HARRISVILLE...
TAWAS CITY
709 PM EST WED NOV 21 2007

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST THURSDAY. THIS
WARNING REPLACES THE SNOW ADVISORY.

LAKE ENHANCEMENT OF LAKES MICHIGAN AND HURON WILL PRODUCE TOTAL
SNOW ACCUMULATIONS OF BETWEEN 6 AND 9 INCHES BY LATE THANKSGIVING
MORNING.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

MIZ016>019-021>024-026>029-221415-
/O.EXA.KAPX.SN.Y.0008.071122T0000Z-071122T1700Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO
709 PM EST WED NOV 21 2007

...SNOW ADVISORY IN EFFECT UNTIL 12 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST THURSDAY. 

A TOTAL SNOW ACCUMULATION OF BETWEEN 3 AND 6 INCHES IS EXPECTED BY
LATE THANKSGIVING MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ031>035-041-042-221415-
/O.CON.KAPX.SN.Y.0008.000000T0000Z-071122T1700Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...GLADWIN...STANDISH
709 PM EST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST THURSDAY. 

TOTAL SNOW ACCUMULATIONS OF BETWEEN 3 AND 6 INCHES IS EXPECTED BY
LATE THANKSGIVING MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AS
3 follow-up statements
000 
WWUS43 KAPX 220447
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1147 PM EST WED NOV 21 2007

...SIGNIFICANT SNOWFALL THROUGH THANKSGIVING MORNING...

.A STORM SYSTEM MOVING ACROSS OHIO WILL CONTINUE TO PRODUCE A
NARROW CORRIDOR OF HEAVY SNOW ACROSS NORTHERN MICHIGAN THROUGH
MUCH OF THE OVERNIGHT HOURS. IN ADDITION...NORTH-NORTHEAST WINDS
OFF OF LAKE HURON AND LAKE MICHIGAN...WILL PRODUCE LAKE ENHANCED
BANDS OF SNOW...ADDING TO SNOW ACCUMULATIONS. 

MIZ020-025-030-036-221100-
/O.CON.KAPX.WS.W.0008.000000T0000Z-071122T1700Z/
LEELANAU-BENZIE-ALCONA-IOSCO-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...HARRISVILLE...
TAWAS CITY
1147 PM EST WED NOV 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST
THURSDAY. 

PERIODS OF HEAVY SNOW WILL CONTINUE OVERNIGHT THROUGH THANKSGIVING
MORNING...WITH TOTAL SNOW ACCUMULATIONS OF 6 AND 9 INCHES EXPECTED BY
MIDDAY THANKSGIVING.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ016>019-021>024-026>029-031>035-041-042-221100-
/O.CON.KAPX.SN.Y.0008.000000T0000Z-071122T1700Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...GLADWIN...STANDISH
1147 PM EST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST THURSDAY. 

PERIODS OF HEAVY SNOW WILL CONTINUE ACROSS NORTHERN LOWER
MICHIGAN...BUT WILL BEGIN TO TAPER OFF TOWARD THANKSGIVING
MORNING. TOTAL SNOW ACCUMULATIONS OF 3 AND 6 INCHES IS EXPECTED
BY MIDDAY THANKSGIVING.

ROADS WILL BE SLICK AND HAZARDOUS ACROSS THE ADVISORY AREA.
DRIVERS ARE URGED TO SLOW DOWN AND GIVE THEMSELVES EXTRA TIME TO
REACH THEIR DESTINATIONS.

$$

ADAM
000 
WWUS43 KAPX 220902
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EST THU NOV 22 2007

...SIGNIFICANT SNOWFALL THROUGH THIS MORNING...

.A STORM SYSTEM MOVING ACROSS OHIO WILL CONTINUE TO PRODUCE A
NARROW CORRIDOR OF HEAVY SNOW ACROSS NORTHERN MICHIGAN THROUGH
THIS MORNING. IN ADDITION...NORTH-NORTHEAST WINDS OFF OF LAKE
HURON AND LAKE MICHIGAN...WILL PRODUCE LAKE ENHANCED BANDS OF
SNOW...ADDING TO SNOW ACCUMULATIONS.

MIZ020-025-030-036-221700-
/O.CON.KAPX.WS.W.0008.000000T0000Z-071122T1700Z/
LEELANAU-BENZIE-ALCONA-IOSCO-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...HARRISVILLE...
TAWAS CITY
402 AM EST THU NOV 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH THIS MORNING...WITH
TOTAL SNOW ACCUMULATIONS OF 6 AND 9 INCHES EXPECTED BY MIDDAY.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ016>019-021>024-026>029-031>035-041-042-221700-
/O.CON.KAPX.SN.Y.0008.000000T0000Z-071122T1700Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...GLADWIN...STANDISH
402 AM EST THU NOV 22 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

PERIODS OF HEAVY SNOW WILL CONTINUE TO TAPER OFF THIS MORNING. TOTAL
SNOW ACCUMULATIONS OF 3 AND 6 INCHES IS EXPECTED BY MIDDAY.

ROADS WILL BE SLICK AND HAZARDOUS ACROSS THE ADVISORY AREA.
DRIVERS ARE URGED TO SLOW DOWN AND GIVE THEMSELVES EXTRA TIME TO
REACH THEIR DESTINATIONS.

$$

MR
000 
WWUS43 KAPX 221557
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 AM EST THU NOV 22 2007

MIZ020-025-030-036-221700-
/O.CAN.KAPX.WS.W.0008.000000T0000Z-071122T1700Z/
LEELANAU-BENZIE-ALCONA-IOSCO-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...HARRISVILLE...
TAWAS CITY
1057 AM EST THU NOV 22 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

MODERATE ACCUMULATING SNOW HAS COME TO AN END ACROSS THE AREA.
WHILE OCCASIONAL SNOW SHOWERS ARE EXPECTED INTO THE
AFTERNOON...LITTLE IN THE WAY OF ADDITIONAL ACCUMULATION WILL
OCCUR. 

$$

MIZ016>019-021>024-026>029-031>035-041-042-221700-
/O.CAN.KAPX.SN.Y.0008.000000T0000Z-071122T1700Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...GLADWIN...STANDISH
1057 AM EST THU NOV 22 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

THE MODERATE SNOW FROM EARLY THIS MORNING HAS COME TO AN END.
WHILE OCCASIONAL SNOW SHOWERS ARE EXPECTED INTO THE EARLY
AFTERNOON...LITTLE IN THE WAY OF ADDITIONAL ACCUMULATION WILL
OCCUR.

$$

LAWRENCE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 21, 3:42 PM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Nov 21, 3:42 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EST WED NOV 21 2007

.DISCUSSION...THE SFC LOW IS MAKING ITS WAY UP THE OHIO VALLEY
WITH THE MAIN PREICIPITATION SHIELD ALL THE WAY INTO S LOWER.
THERE IS AN AREA OF DEFORMATION SNOW BACK IN WISCONSIN AND IOWA.
LE SNOW AND RAIN HAS BEEN COMING OUT OF THE NNE TODAY WITH THE
MAIN BANDS (AND THATS STRETCHING IT) RUNNING FROM ABOUT PRESQUE
ISLE LIGHT TO MIO AND GRAYLING. THE 500 MB SHORTWAVE IS IN
MINNESOTA. THIS IS THE MAIN CONCERN FOR THE PACKAGE.

TONIGHT...FIRST, THE MAIN CONCERN WILL BE THE WITH SYNOPTIC SYSTEM
AS IT MOVES NORTHEAST UP THE OHIO VALLEY WILL BRING MORE COLD AIR
INTO THE REGION AND KEEP THE 850-700 MB LAYER SATURATED OVER N
LOWER THROUGH 12Z. THE 850 MB TEMPERATURES FALL OFF FROM -5C ALONG
M-72 THIS EVENING TO -12C BY 12Z. AS THE 500 MB SHORTWAVE
PROGRESSES ACROSS THE REGION WITH THE SFC LOW TO THE SOUTH OF US,
AND A 500 MB JET MAX WITH THE LFQ MOVING OVER THE REGION SETS UP A
VIGOROUS FRONTOGENESIS AREA OVER N LOWER WITH THE MAIN FOCUS IN
THE SE COUNITES OF ARENAC AND IOSCO. THIS SHOULD PROVIDE SOME
LIGHT ACCUMULATIONS. THE STRONGER ACTION WILL BE MORE TO THE SOUTH
NEAR SAGINAW.

SECOND, THE LES POTENTIAL IS PRETTY DECENT AS THE 850 MB
TEMPERATURES ALREADY DISCUSSED PRODUCE DELTA TS OF AROUND 18C.
WITH THE SYNOPTIC LIFT, THE ONLY LIMITING FACTOR WILL BE THE
FETCHES. NEAR ROGERS CITY, THE FETCH IS ROUGHLY 50 MILES BUT THE
FURTHER SOUTH ALONG THE LAKESHORE THE MORE IT WILL HELP WITH THE
INSTABILITY AND MOISTURE. WIND DIRECTIONS REMAIN WITHIN 30 DGEREES
THROUGH THE 12 HOUR PERIOD AS WELL. SO WITH THE COLDER AIR MOVING,
THERE WILL BE SOME MODERATE AMOUNTS.

THIRD, LETS TAKE WHAT WE KNOW ABOUT BOTH SITUATIONS AND MOVE IT
TO THE WEST SIDE OF THE STATE. THE SYNOPTIC SITUATION WILL BE A
LITTLE LESS AS IT IS FURTHER AWAY FROM THE SFC LOW. THE LES
HOWEVER, WILL BE ON PAR WITH THE SE COUNTIES AS THE NNE FETCH
PROVIDES 70 MILES AROUND NORTHPORT IN LEELANAU COUNTY AND GREATER
FETCH LENGTH AS WE GET CLOWER TO MBL. DELTA TS ARE EVEN BETTER
WITH LAKE MICHIGAN WARMER THAN LAKE HURON. AGAIN WITH THIS WE
EXPECT MODERATE AMOUNTS OF SNOW.

ON TOP OF THIS, THE WIND ON THE EAST SHORE OF LAKE HURON, MAINLY
DUE TO COASTAL CONVERGENCE WILL BE GUSTING TO GALE FORCE. LAKE
MICHIGAN LOOKS LIKE WITH THE WEAKER GRADIENT THAT SMALL CRAFT IS
ALL THAT IS NEEDED.

LUTZ

LATER PERIODS...MODELS IN GOOD AGREEMENT THROUGH SATURDAY WITH MUCH
OF THE FORECAST AND WILL TAKE A BLEND OF THE MODELS. BEYOND
THAT...MODELS REALLY DIVERGE INTO THE EARLY NEXT WEEK...AND IS WHERE
THE MOST UNCERTAINTY LIES WITH REGARDS TO THE FORECAST. FORECAST
ISSUES WILL REVOLVE AROUND MODERATE SNOWFALL ENDING THURSDAY MORNING
AS DEEPER MOISTURE PULLS OUT...AND THEN FOCUS TURNS TO LAKE EFFECT
POTENTIAL THROUGH SATURDAY...WITH SOME SOUTHWEST FLOW ENHANCEMENT
FRIDAY NIGHT AND SATURDAY.

THANKSGIVING...SURFACE LOW WILL CONTINUE TO TRACK NORTHEAST INTO NEW
ENGLAND...WITH THE DEEPER MOISTURE PULLING OUT ACROSS NORTHERN
MICHIGAN DURING THE MORNING HOURS. WITH 850-700MB RH FALLING TO LESS
THAN 25 PERCENT BY MIDDAY...WE WILL STRUGGLE TO KEEP LAKE EFFECT
SNOW GOING INTO THE AFTERNOON. HOWEVER...WITH 850MB TEMPERATURES
AROUND -12C...CERTAINLY ENOUGH INSTABILITY AROUND TO KEEP A SMALL
CHANCE OF SNOW SHOWERS IN THE FORECAST FOR NORTH-NORTHWEST FLOW
AREAS WHICH INCLUDES AREAS ALONG AND WEST OF US-131 IN NORTHERN
LOWER MICHIGAN. ACROSS EASTERN UPPER MICHIGAN...ONLY FLURRIES WORTH
MENTIONING AT THE MOMENT WITH A SHORT FETCH OFF OF LAKE SUPERIOR.
ALL OTHER AREAS SHOULD SEE MOSTLY CLOUDY SKIES TO START THE
DAY...BUT AS THE DRIER AIR INVADES...SOME BREAKS IN THE CLOUDS WILL
DEVELOP BY AFTERNOON. CHILLY CONDITIONS WILL BE SEEN WITH HIGHS
STRUGGLING TO GET ABOVE 30 IN MANY SPOTS. STEADY NORTH WINDS WILL
MAKE IT FEEL EVEN COLDER AT TIMES.

THURSDAY NIGHT THROUGH FRIDAY...MID LEVEL RIDGE OVER THE AREA WILL
KEEP THE WEATHER FAIRLY QUITE...BUT COLD. LOWS THURSDAY NIGHT WILL
FALL INTO THE TEENS IN MOST SPOTS...WITH 20S RIGHT ALONG THE
LAKESHORES. HIGHS ON FRIDAY WILL AGAIN STRUGGLE TO  GET ABOVE 30
DEGREES. WITH THE INSTABILITY CONTINUING OVER THE LAKE...WILL
CONTINUE TO MENTION SOME FLURRIES ALONG THE LAKE MICHIGAN SHORELINE
THROUGH THIS PERIOD.

FRIDAY NIGHT THROUGH SATURDAY...AS MID LEVEL RIDGE AXIS SHIFTS TO
THE EAST...A SHORTWAVE WILL DROP SOUTHEASTWARD INTO THE WESTERN
GREAT LAKES BY SATURDAY MORNING. WINDS AHEAD OF THIS SYSTEM WILL
TURN TO THE WEST-SOUTHWEST. ALTHOUGH 850MB TEMPERATURES RECOVER
SLIGHTLY TO AROUND -7C...THIS IS STILL PLENTY COLD ENOUGH FOR OVER
LAKE INSTABILITY TO CONTINUE. WITH THIS IN MIND...THERE WILL BE A
PERIOD OF WEST-SOUTHWEST LAKE ENHANCED SNOW SHOWERS ALONG THE LAKE
MICHIGAN SHORELINE...EXTENDING UP TO AROUND THE STRAITS. THIS FLOW
IS EXPECTED TO REMAIN LOCKED IN FOR MUCH OF FRIDAY NIGHT AND
EARLY SATURDAY. WITH LARGE SCALE ASCENT EXPECTED...SOME AREAS IN AND
AROUND THE STRAITS COULD BE IN LINE TO PICK UP SOME DECENT SNOW
ACCUMULATIONS. THIS IS CERTAINLY WORTH KEEPING AN EYE ON AS THIS
TIME PERIOD APPROACHES. AT THIS TIME...WILL JUST MAKE MENTION OF THE
POTENTIAL IN THE HWO. TEMPERATURES FRIDAY NIGHT WILL BE A FEW
DEGREES WARMER IN THE 20S...AND SATURDAY HIGHS WILL REACH INTO THE
30S.

SATURDAY NIGHT ONWARD...THERE IS STILL PLENTY OF SPREAD IN THE
ENSEMBLES/GFS/CANADIAN/ECMWF FOR THE EARLY PART OF NEXT WEEK LEADING
TO PLENTY OF UNCERTAINTY DURING THIS PERIOD. GFS CONTINUES TO REMAIN
A BIT SLOWER WITH THE RETREATING COLD AIR ON SUNDAY WHILE THE ECMWF
IS MUCH FASTER. EITHER WAY...IT LOOKS AS IF INVERSION HEIGHTS WILL
FALL TO LESS THAN 4KFT SATURDAY NIGHT AS THE OVER LAKE INSTABILITY
BEGINS TO DECREASE...LEAVING NOTHING MORE THAN FLURRIES IN SOUTHWEST
FLOW AREAS. THESE FLURRIES WILL END BY SUNDAY MORNING...SETTING UP A
PRECIPITATION FREE SUNDAY AS HIGH PRESSURE WILL BE CONTROL. TAKING A
COMPROMISE OF THE MODEL SOLUTIONS...WE WILL GO WITH UPPER 30S TO
AROUND 40 FOR HIGHS ON SUNDAY. THEN...MODELS HAVE A POTENT 500MB
SHORTWAVE EMERGING OUT OF THE 4 CORNERS REGION...WITH A SURFACE LOW
DEVELOPING OVER THE LOWER MISSISSIPPI RIVER VALLEY SUNDAY NIGHT AND
MONDAY. AS MENTIONED PREVIOUSLY...MODELS ARE HAVING A TOUGH TIME
AGREEING ON A STORM TRACK THIS FAR OUT. THE SYSTEM COULD TRACK INTO
THE EASTERN GREAT LAKES...OR OFF THE CAROLINA COAST (IF YOU CONSIDER
SOME OF THE ENSEMBLE PERTURBATIONS). CONSIDERING THE UNCERTAINTY...
HARD TO NOT HAVE SOME KIND OF POPS IN ON MONDAY FOR THE AREA.
REGARDLESS...EVEN IF THE TRACK OF THE SYSTEM STAYS WELL TO OUR SOUTH
AND EAST...SOME COLDER AIR IS EXPECTED TO WRAP INTO THE GREAT LAKES
ON THE NORTHERN SIDE OF THIS STORM...WHICH WILL LEAD TO LAKE EFFECT
SNOW/RAIN CHANCES MONDAY THROUGH TUESDAY NIGHT. IT DOES NOT HURT
THAT CLIMATOLOGY WOULD ALSO FAVOR SOME KIND OF PRECIPITATION THROUGH
MUCH OF NEXT WEEK. FINALLY...ALTHOUGH EVOLUTION IS CONSIDERABLY
DIFFERENT IN THE MODELS...IT DOES APPEAR THAT THERE IS SOME
REASONABLE AGREEMENT ON BRINGING A SURFACE HIGH INTO THE GREAT LAKES
BY MID WEEK... EVENTUALLY SHUTTING OFF THE LAKE EFFECT...AND
PROVIDING SOME MODERATING TEMPERATURES WITH THE HELP OF RETURN FLOW.

KAS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...SNOW ADVISORY FROM 7 PM THIS EVENING TO 12 PM EST THURSDAY FOR
     MIZ020-025-030>036-041-042.

LM...NONE.
LH...GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY FOR
     LHZ347>349.

LS...NONE.
&&
Hazardous weather outlook, Nov 21, 3:53 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EST WED NOV 21 2007

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
353 PM EST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UPPER MICHIGAN...
NORTHERN LOWER MICHIGAN...AND PORTIONS OF LAKE HURON...LAKE
MICHIGAN...AND LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT

LAKE ENHANCED SNOW SHOWERS WILL DEVELOP NEAR THE LAKE HURON AND LAKE
MICHIGAN SHORELINES IN NORTHERN LOWER MICHIGAN TONIGHT...PRODUCING
ACCUMULATING SNOW ACROSS THESE AREAS. ALSO SNOW WILL ACCUMULATE
ALONG THE M-55 CORRIDOR AS A STORM MOVES SOUTH OF MICHIGAN. SEE
ONGOING ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THANKSGIVING THROUGH TUESDAY

LAKE ENHANCED SNOW SHOWERS WILL CONTINUE INTO THANKSGIVING MORNING
NEAR THE LAKE HURON AND LAKE MICHIGAN SHORELINES IN NORTHERN LOWER
MICHIGAN...WITH ADDITIONAL LIGHT SNOW ACCUMULATIONS POSSIBLE. SEE
ONGOING ADVISORY FOR FURTHER DETAILS.

AN AREA OF LOW PRESSURE WILL TRACK INTO THE NORTHERN GREAT LAKES
REGION FRIDAY NIGHT AND SATURDAY. SOUTHWEST WINDS WILL DEVELOP
ACROSS LAKE MICHIGAN IN ADVANCE OF THIS SYSTEM...PRODUCING A PERIOD
OF LAKE ENHANCED SNOW SHOWERS ALONG THE LAKE MICHIGAN SHORELINE IN
NORTHERN LOWER MICHIGAN AND IN MACKINAC COUNTY IN EASTERN UPPER
MICHIGAN. SOME SNOWFALL ACCUMULATION IS POSSIBLE...ESPECIALLY IN THE
VICINITY OF THE STRAITS FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE
IN GAYLORD.

KAS

Nearby

Winter Storm Warnings in Michigan, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.